4 doctors weighed in:

I have bipolar and I had been taking geodon (ziprasidone) for it. But my doctor did an e.K.G on me and noticed it was adversely affecting my heart. Why is that?

4 doctors weighed in
Dr. Barbara A Majeroni
Family Medicine
2 doctors agree

In brief: Arrhythmia

Some medications, including Geodon (ziprasidone) can cause a change in the heart rythm (qt prolongation) that can put you at risk for a dangerous type of arrhythmia.
. More commonly, it produces rapid heart rate. Mechanism is unclear.

In brief: Arrhythmia

Some medications, including Geodon (ziprasidone) can cause a change in the heart rythm (qt prolongation) that can put you at risk for a dangerous type of arrhythmia.
. More commonly, it produces rapid heart rate. Mechanism is unclear.
Dr. Barbara A Majeroni
Dr. Barbara A Majeroni
Thank
Dr. Kimberly Erway
Psychiatry
1 doctor agrees

In brief: Try a new med...

While atypical antipsychotics like Geodon (ziprasidone) are effective for bipolar, the mood stabilizers are also great options which work well.
Lithium can help with depression and is protective against suicide as well. Talk with your psychiatrist about the options available to you.

In brief: Try a new med...

While atypical antipsychotics like Geodon (ziprasidone) are effective for bipolar, the mood stabilizers are also great options which work well.
Lithium can help with depression and is protective against suicide as well. Talk with your psychiatrist about the options available to you.
Dr. Kimberly Erway
Dr. Kimberly Erway
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
108,000 doctors available
Read more answers from doctors